Recent Doctor's Appointment
My recent doctor's appointment with my rheumatologist was remarkably interesting. She was my new doctor and the first time I contacted her was through video chat because she had covid and could not see patients. When I finally had the appointment with her, she was one of the nicest doctors I have experienced in a long time. She realized that I had a butterfly rash appear on my face. She also searched my body and realized I had had way more flare-ups around my body. Lately, I have been stressing and would start peeling the flare-up skin on my back, which would begin to bleed. I suggest never being afraid to say you need to speak with someone. Those doctors are not your rheumatologist. She explained to me the conditions of my lupus, but I knew everything that was going on. It seems like doctors may forget the mental aspect of having lupus.
My doctor was concerned about my lupus
My husband and I wanted to start on our second child, which will not be possible because my body has entered another bad flare, and it's because my nursing program is about to begin. She took my steroids and then tapered them down over the next few days. She told me to start back on my Benlysta because I should have never stopped them. She told me she was concerned about me getting sick again and entering another kidney failure if I discontinued my medication. I had to think about being there for my daughter. Then I realized starting nursing school and going through so much already would be a lot on my body.
Lupus can change our plans
My alopecia kicked me full time, and I noticed it. I told her I had to cut all my hair off because my skin kept peeling at the top of my head, causing my hair to fall out. She told me my hair might grow back once my flare-up goes down. Being determined to become a better person, I told her I was also losing weight, and she told me to ensure I was eating enough, especially with my health condition. Revaluating life, you will always realize how lupus will make change your aspirations in life. At this appointment, I was forced to understand that everything should and will have to be planned with my doctors. But it some sort makes you feel as if you have no control of your life whatsoever.
She made me do blood work, and it was a fact that something was going on, but it was not my normal flare-up. My body was responding unusually when I saw the results. So, I started taking my medication, and I have been exhausted and started having fatigue again, and I did not like that. I feel like because I had to get back on these meds. I will gain all the weight I just lost. I went home and had a long talk with my husband, and he said, of course, take your medication but make sure you do not take too many steroids due to your onset of osteoporosis. I found out through a chiropractor the last year that due to my prednisone usage, I have onset osteoporosis. He did not recommend that I stop it. He just suggested that I take a medication to counteract the prednisone. Out of all this, I am remaining humble and still pushing forward with my future goals and motivations.
Have you experienced adverse side effects to your lupus medications?